Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 6, NWS Caribou, ME

July 4, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 4, 2025, 1:49 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 4, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2025, 1:49 AM EDT (05:49 UTC)
In effect from
Jul 4, 2025, 8:00 AM EDT
Expired
Jul 4, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 5.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-117 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

251 
WHUS41 KCAR 040549
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
149 AM EDT Fri Jul 4 2025

MEZ029-030-050000-
/O.NEW.KCAR.BH.S.0006.250704T1200Z-250705T0000Z/
Coastal Hancock-Coastal Washington-
149 AM EDT Fri Jul 4 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT....The mild temperatures this afternoon in the lower to 
  mid 70s may cause people to underestimate the dangers of the 
  cold water temperatures which are currently in low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 3, 5:47 PM EDT, 8 hours 2 minutes earlier.

Area forecast discussion, Jul 3, 5:47 PM EDT, 8 hours 2 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
547 PM EDT Thu Jul 3 2025

.SYNOPSIS...
A cold front cross the area through tonight. An upper low will
move across the region on Friday followed by high pressure on
Saturday. A cold front will push into the area Sunday and stall
over the area Monday into Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
547PM Update: The majority of the instability has decreased
across the region with the second round of rain showers moving
in with the front. Severe thunderstorms are no longer a concern,
but cannot rule out a few thunderstorms this evening and
tonight, especially across the north.

Previous Discussion...
Isolated to scattered storms may develop behind the prefrontal
trough and along the main cold front, which is pushing into the
western portion of the forecast area this afternoon. The
environment behind the prefrontal trough is fairly overworked,
though enough CAPE remains from brief pockets of clearing that
could support brief thunderstorm development. Lightning
potential will decrease into the evening and overnight hours due
to lack of diurnal heating and increased low level
stabilization. Patchy fog may move onshore from the Gulf of
Maine overnight, leading to reduced visibility along the coast.
The thunderstorm threat decreases towards the coast this evening
due to the stable marine layer, but does not fall all the way to
zero as storms may become elevated.

A deep upper level low will push over the state for the day on
Friday, introducing a cold pool aloft and increasing mid level
lapse rates. That said, the positioning between the left
entrance region and right exit regions of two jet streaks will
limit the amount of lift available. That said, given enough
surface heating, scattered diurnally-driven showers may
develop, particularly across the north. And given the increasing
cold air aloft, there may be a few thunderstorms, again mostly
across the north.

Showers and storms diminish Friday evening with skies clearing
out Friday night. With winds becoming light and variable
overnight, radiational cooling could allow for temperatures to
fall into the low to mid 50s overnight.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Generally expect mostly/partly sunny skies Saturday. However,
if the cold pool aloft is slow to exit could also still have
enough instability to support the slight chance of an afternoon
shower across northern areas. Expect slightly above normal
level temperatures Saturday. A warm front could cross the
region Saturday night with a slight chance of showers mostly
north. Otherwise, expect partly cloudy skies. A cold front
should begin to approach northern areas later Sunday. Expect a
chance of showers/thunderstorms in advance of the front. Expect
above normal level temperatures Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A cold front should begin to cross the forecast area Sunday
night. Expect a chance of showers/thunderstorms in advance of
the front. The cold front should slowly cross the region Monday
into Monday night with a chance of showers/thunderstorms. The
front could then stall near the Downeast coast Tuesday while low
pressure moves along the front. Could still have a chance of
showers, slight chance of a thunderstorm, Tuesday dependent on
the proximity of the stalled front. Expect above normal level
temperatures Monday. Near normal, to slightly above normal,
level temperatures are expected Tuesday. Weak high pressure may
build in on Wednesday, though lingering moisture coupled with
diurnal heating may lead to isolated rain showers.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: Thunderstorms continue to push through GNR/MLT/HUL
and south late this afternoon and evening. These storms have a
history of gusty winds, and each terminal will likely see
thunderstorm activity last for about 1 to 2 hours before they
exit the area. Behind this line of storms, there could be a few
scattered showers and storms that follow with the main cold
front, otherwise VFR SCT to OVC skies may linger into the night
with winds becoming light and variable. BHB could see IFR/LIFR
FG through the night as fog moves onshore. For Friday, Downeast
terminals to remain VFR while northern terminals will be
generally VFR to SCT MVFR. Lower conditions possible in any
showers and storms that develop through the day, particularly
across northern terminals. SKC to return Friday night with VFR
conditions and light and variable winds.

SHORT TERM:
Saturday...VFR. Light W to SW wind.

Saturday night...VFR, possibly lowering to MVFR over the north late.
SW wind. Chance for some SW wind shear, especially over the
north.

Sunday...MVFR north, possibly lowering to IFR at times. VFR south.
SW wind, becoming light and variable over the north.

Sunday night...MVFR north. VFR possibly becoming MVFR south. light
and variable wind.

Monday...MVFR. Light and variable wind.

Monday night...MVFR/IFR. Light and variable wind.

Tuesday...MVFR becoming VFR north. Northwest wind around 5
knots.

&&

.MARINE...
NEAR TERM: Wind and seas will below below SCA levels through
Friday night. Chance for thunderstorms early this evening, with
gusty winds possible. Patchy fog may reduce visibility tonight
into Friday morning.

SHORT TERM: Winds/seas below small craft advisory levels
Saturday. Wind gusts could approach 25 kts on the coastal waters
on Sunday, with seas approaching 5 to 6 ft.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...AStrauser/LaFlash
Short Term...Norcross
Long Term...Norcross
Aviation...AStrauser/LaFlash/Norcross
Marine...AStrauser/LaFlash/Norcross
Hazardous weather outlook, Jul 3, 5:42 PM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
542 PM EDT Thu Jul 3 2025

MEZ001>006-010-011-015>017-029>032-042145-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
542 PM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-042145-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
542 PM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.